Aa
Aa
A
A
A
Close
Avatar universal

Sick still after Gullbladder surgury

I had my Gullbladder out 12/10/07 not due to stones, only working 6%.  Before surgury I was in the emergency room 4 times told be I had IBS.  I was sick to my stomach and had bad taste in mouth.  I only had little pain under my right rib and side.  I felt okay the first week after surgury but now the nausea has come back and pain in my side.  I called the doctor a 2 week after sugury they told me it would take 4-6 weeks to fell better.  Has anyone experienced this? I am driving my family crazy by complaining and just eant to feel better.  I have read all the horror stories that pepole have written on other websites and it makes me nervous.  yeasterday I did start to feel a little better but today I don't feel the greatest. Does it just take time?
7 Responses
212753 tn?1275073111
watch your diet .No fried foods and hi fat foods the bile that used to be stored in your gall baldder just goes righrt thorugh making you nauseated.
Love Venora
Avatar universal
Gall bladder has it root in the liver.  Liver pumps out hormones and enzymes that effect boating and digestion.  Look on the internet for Liver Cleansing.  Try something calming and read through the forums on Liver Cleansing.  Your liver, w/out the GB now has to store all the bile.  If it stores to much the result is feeling sick and pressure which causes nasuea and pain.  need to keep that bile moving with things that are bitter.  Dandelion tea and chinese bitters are great.  One of the best things you can do is very simple each morning drink, upon rising, olive oil (1 tsp), lemons (As much as possible, bitters and oregano tincture with 10 oz of warm water.  it will get you bile moving and release that biuld up pressure.  You don't want bile to build and turn into stones and sludge.  The mix also is great to get your gut moving.  
Avatar universal
Hi my name is Karina and I am 12 years old. I had my gullbladder taken out on June 15, 2007. I had it taken out due to nausea, throwing up everything I ate , and because it was only working 7%. I had to put up with the pain for about 2 years, I had been to the emergency room about 35 in 2 years. After I had gotten my gullbladder I was still in pain. It is now Febuary 13, 2008 and I still can't keep anything down and I still get really bad nausea pain. I try to be like a normal kid, beside my problem. I mean I love High School Musical, Hannah Montana, and I absolutely love The Jonas Brothers. Well if anyone is expirencing this , I just wanted to let you know you are not the only one
Avatar universal
I take Questran (generic Cholestrymine) 1 tsp. w/ water at bed (One package can be to binding and constipate.),  It binds bile and stops my diarrhea.  If I don't take this at bedtime.  The next morning, no matter what I put in my mouth I will have diarrhea.  I had my gallbladder removed 9 yrs. ago, and with that I got IBS w/ severe diarrhea (pain under rt rib and fatigue, alot of acid).  Also, try Protonix for acid.  I cannot eat gassy fruits or vegies, citrus or acidic foods, no fried or fatty foods, no dairy, no alcohol, caffiene, garlic, onions.  I eat low sugar, low fat meals - oatmeals, fiber one bars, fruit & nut bars, lean quisine meals, applesauce, activia yogurt. No real people food.
The Questran is a miracle for me.  I've just been put on Symax an antispasm med for your digestion. I also have dyspepsia (difficulty digesting). I live w/ pain everyday due to digestion and adhesions and it disrupts my life and family.
Good luck, I wish you all well.
Avatar universal
MY WIFE HAS A SIMILAR STORY. NAUSEA, VOMITING AND PAIN. THEY REMOVED HER GALL BLADDER ONLY TO FIND OUT THIS DIDN'T HELP AT ALL, THEN THEY SAID SHE HAD IBS, THEN AFTER A FEW YEARS OF MISERY AND ALL KINDS OF PILLS, THEY FINALLY DID A  CT SCAN ON HER PELVIC AREA, THEN AFTER TWO MORE WEEKS OF SEVERE PAIN AND NAUSEA THEY DID A CT SCAN OF HER ABDOMIN AND FOUND OUT SHE HAS DILATED LARGE INTESTINE AND DILATED COLON. SHE WILL HAVE A COLONOSCOPY DONE TOMORROW AND GOD ONLY KNOWS WHAT IS NEXT. GOOD LUCK AND GOD BLESS.   C.C.C.
532260 tn?1213099946
Well Really 11 years to sick to count doctor said it was gull bladder even tho ultra scan said it was working but i was sick half of the time but now after surgery 10 years latter i am so sick every morning from 2  up to 6 or more hours every day pain sickness trembling every day i have other medical problems SLE seizures i got to find out if theres anything i can do to get better
Avatar universal
Do a search on SOD ...Sphincter of Oddi Dysfunction(disorder).  You could do that on any health website...webmd, medscape, etc.

There are some people that have symptoms much like those they had before their gallbladders were removed.  There is a sheath of muscle surrounding the ducts in that area...and there is a good possibility that your problems are related to that.  Look up all the information you can on the disorder, and then bring this up with your md/GI  and see if they'll look further into it.  Many people will have post-op problems with injuries from the surgery to surrounding ducts, strictures from the surgery, etc. The SOD, since it's dealing with muscle, could be causing painful contractions that feel very much like you're still suffering gallbladder related illness.  Also, some people still have sludge/stones form in their ducts, even though the gb has been removed.

For many people, having laproscopic surgery in removing the gallbladder places greater risks than having the old-time surgery that resulted in large incision and long recoup time. /this being the inexperience of surgeon, small surgery arena and close proximity of internal organs and structures.

There are many possiblities for why you're having so many problems post op several months.

As far the Questran, get on a regimen on am and pm dosages.  Don't just rely on one per day, and you may also have to up the dosage, tweaking it until you find just the right amount that helps control your symptoms better.

The liver excretes bile...it is not where it's stored.  That's the job of the gallbladder. Without the gallbladder it goes pretty much unregulated in some of us directly into the intestine. Depending on the amount dumped into the intestine, it can cause the irritation of the intestine thus producing the diarrhea symptoms. Pretty much like getting a soap enema everyday.  If your stools are water with a little fecal particle, and yellow/green colored...you're still having too much bile going unabated through your intestine, and you'll need to watch your diet carefully for rich, fatty foods AND up your intake of Questran.  Please check this all out with your doctor, and inform him/her if you make any change in medication.
Have an Answer?

You are reading content posted in the Irritable Bowel Syndrome (IBS) Community

Top Digestive Answerers
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Learn which OTC medications can help relieve your digestive troubles.
Is a gluten-free diet right for you?
Discover common causes of and remedies for heartburn.
This common yet mysterious bowel condition plagues millions of Americans
Don't get burned again. Banish nighttime heartburn with these quick tips
Get answers to your top questions about this pervasive digestive problem